Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 77, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 4, 2014, 11:36 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2014, 11:36 PM EST (04:36 UTC)
- Expired
- Dec 5, 2014, 6:57 AM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
335 WHUS73 KAPX 050436 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1136 PM EST THU DEC 4 2014 LMZ341-342-344>346-LSZ321-051245- /O.NEW.KAPX.SC.Y.0077.141205T0436Z-141205T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1136 PM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
094 WHUS73 KAPX 050909 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 AM EST FRI DEC 5 2014 LMZ341-342-344>346-LSZ321-051500- /O.CON.KAPX.SC.Y.0077.000000T0000Z-141205T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 409 AM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
344 WHUS73 KAPX 051157 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 657 AM EST FRI DEC 5 2014 LMZ341-342-344>346-LSZ321-051300- /O.CAN.KAPX.SC.Y.0077.000000T0000Z-141205T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 657 AM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 11:29 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 4, 11:29 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1129 PM EST THU DEC 4 2014
.SYNOPSIS...
ISSUED AT 1112 PM EST THU DEC 4 2014
HIGH PRESSURE WILL GRADUALLY DEPART THE REGION OVERNIGHT...ALLOWING
A COLD FRONT TO DROP THROUGH THE UPPER MIDWEST DURING THE DAY ON
FRIDAY. SOME SPOTTY DRIZZLE OR FREEZING DRIZZLE IS EXPECTED AS THAT
FRONT ARRIVES HERE FRIDAY NIGHT...BEFORE HIGH PRESSURE RETURNS
THROUGH THE WEEKEND...DELIVERING SOME SUNSHINE AND MAINLY SEASONABLE
TEMPERATURES.
&&
.UPDATE...
ISSUED AT 1112 PM EST THU DEC 4 2014
CLOUDY SKIES ALMOST EVERYWHERE. MANISTEE AREAS SEEING A FEW BREAKS
FOR THE NIGHT...BUT MOST AREAS TO STAY ON THE CLOUDY SIDE OF
THINGS. BROUGHT OVERNIGHT LOWS BACK UP AGAIN...AS TEMPERATURES
WILL REMAIN FAIRLY STEADY THE REST OF THE NIGHT UNDER THE VEIL OF
CLOUDS AND ASSISTANCE FROM WAA.
&&
.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 408 PM EST THU DEC 4 2014
SURFACE HIGH PRESSURE RIDGED ACROSS THE REGION AT THE MOMENT WILL
EDGE OFF TO OUR EAST TONIGHT. THIS WILL RESULT IN A LIGHT SOUTHERLY
FLOW TO DEVELOP. WARM ADVECTION MID LEVEL CLOUDS EVIDENT ON
SATELLITE IMAGERY WILL MOVE INTO THE REGION FROM THE SOUTHWEST AS
WELL. HOWEVER...LIGHT WINDS (ESPECIALLY THIS EVENING) ALONG WITH
PARTLY CLOUDY SKIES WILL LIKELY LEAD TO GOOD RADIATIONAL COOLING
CONDITIONS TONIGHT SO WILL CUT MODEL GUIDANCE BY A FEW DEGREES.
EXPECT A WIDE RANGE OF LOWS...FROM THE MIDDLE TEENS ACROSS INLAND
NORTHEAST LOWER TO THE MIDDLE 20S NEAR THE LAKE MICHIGAN
LAKESHORE.
.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 408 PM EST THU DEC 4 2014
...FAIRLY QUIET PERIOD UPCOMING THROUGH THE WEEKEND...
HIGH IMPACT WEATHER POTENTIAL: MINIMAL OUTSIDE OF SOME FREEZING
DRIZZLE POTENTIAL LATE FRIDAY AFTERNOON/FRIDAY NIGHT.
PATTERN SYNOPSIS/FORECAST: BROAD UPPER VORTEX ALONG THE ARCTIC
CIRCLE NORTH OF HUDSON BAY...MAIN POLAR JET ALONG THE SOUTH SIDE OF
THIS LOW SPANNING CANADA. SPLIT FLOW ALONG THE WEST COAST WITH
RIDGING ALONG THE BRITISH COLUMBIA COAST...AND SHORT WAVE TROUGHING
MOVING INTO THE WESTERN U.S....WATER VAPOR IMAGERY SHOWS A PAIR OF
VORTICITY CENTERS IMPACTING SOUTHERN CALIFORNIA AND ARIZONA/NEW
MEXICO. DEEPER TROUGHING OVER THE EASTERN PACIFIC ALONG 145W PART
OF AN ACTIVE PACIFIC WAVE TRAIN. CLOSER TO HOME...A COUPLE OF FLAT
SHORT WAVE TROUGHS ROTATING WITHIN NORTHERN BRANCH FLOW BENEATH THE
UPPER LOW TO THE NORTH...ONE SLIDING THROUGH THE OHIO VALLEY AND A
SECOND FARTHER NORTH OVER NORTHWEST ONTARIO (WITH ANOTHER OVER
SOUTHERN ALBERTA). AT THE SURFACE...1032MB HIGH PRESSURE CENTERED
OVER THE UPPER LAKES WITH RIDGING EXTENDING EAST TO THE MID ATLANTIC
STATES. BROAD WEAK LOW PRESSURE OVER THE PRAIRIE PROVINCES ALONG A
BAROCLINIC ZONE.
WILL BE WATCHING SOUTHERN BRANCH WAVE OVER THE DESERT SOUTHWEST AND
NORTHERN BRANCH ENERGY OVER ALBERTA HEADING INTO THE WEEKEND AS BOTH
OF THESE FEATURES CONVERGE ON THE EASTERN THIRD OF NORTH AMERICA.
BULK OF THIS ENERGY WILL BYPASS NORTHERN MICHIGAN TO THE NORTH AND
SOUTH...BUT NORTHERN BRANCH ENERGY WILL DRAG A COLD FRONT ACROSS
MICHIGAN FOR SATURDAY AS A 1040+MB ARCTIC HIGH BUILDS ACROSS THE
UPPER MIDWEST...AND EVENTUALLY ACROSS THE GREAT LAKES SATURDAY NIGHT
INTO SUNDAY (CLIMATOLOGICALLY UNUSUAL FOR A HIGH THIS STRONG IN
EARLY DECEMBER...THOUGH NOT UNUSUAL OVER RECENT HISTORY).
PRIMARY FORECAST CONCERNS (NEAR TERM): LOOKING RELATIVELY MINIMAL...
SOME SHALLOW PRECIPITATION PROCESSES WITH WARM ADVECTION FRIDAY...
THEN LAKE INDUCED WITH COLD AIR PUSH SATURDAY. POTENTIAL FOR SOME
GUSTY WINDS SATURDAY.
FRIDAY/SATURDAY/SUNDAY: PROBABLY A THIN LAYER OF WARM ADVECTION MID
CLOUDS EXPECTED TO OVERSPREAD THE FORECAST AREA FROM THE SOUTH
FRIDAY MORNING. WATCHING A NORTHWARD SURGE OF LOW CLOUDS ACROSS THE
CENTRAL/SOUTHERN PLAINS AND ADJACENT AREAS OF THE MISSISSIPPI
VALLEY...LOOKS LIKE THIS MOISTURE WILL CONTINUE TO ADVECT NORTH AND
THEN SPREAD INTO EASTERN UPPER/PARTS OF NORTHWEST LOWER BY LATE IN
THE DAY...POSSIBLY HELPED BY LINGERING SHALLOW INSTABILITY OVER LAKE
MICHIGAN WITH 925MB TEMPERATURES STILL A COUPLE DEGREES CELSIUS
BELOW FREEZING. THIS PROCESS COULD ALSO SQUEEZE OUT A LITTLE
DRIZZLE ACROSS EASTERN UPPER DURING THE AFTERNOON WITH A SHALLOW
MOIST LAYER DEVELOPING AT TEMPERATURES AT OR ABOVE -5C (OR SOME
FREEZING DRIZZLE WHERE TEMPERATURES WILL BE MARGINAL). THIS
DRIZZLE/FREEZING DRIZZLE EVENT IS EXPECTED TO PUSH FARTHER EAST
DURING THE NIGHT ALONG WITH A COLD FRONT THAT WILL CROSS THE
FORECAST AREA EARLY SATURDAY MORNING...WITH SURFACE TEMPERATURES
LIKELY TO BE WITHIN A COUPLE DEGREES EITHER SIDE OF THE FREEZING
MARK.
POST-FRONTAL AIR MASS WILL HAVE OVERSPREAD NORTHERN MICHIGAN BY
SATURDAY MORNING. MAIN SYNOPTIC SIGNAL IS STRONG DRYING ALOFT WITH
ISENTROPIC DESCENT...LEAVING JUST SOME SHALLOW LAKE INSTABILITY BUT
EVEN THAT IS LOOKING PRETTY MARGINAL AT THIS POINT. SO EXPECTING A
MOSTLY DRY DAY FOR SATURDAY...WITH COLD ADVECTION AND A
STRENGTHENING PRESSURE GRADIENT BEHIND THE FRONT ALLOWING WINDS TO
PICK UP A BIT SATURDAY MORNING...GUSTING UPWARDS OF 15-25MPH. HIGHS
SATURDAY FROM THE UPPER 20S-MID 30S. HIGH PRESSURE BUILDING IN
SATURDAY NIGHT EXPECTED TO SET UP GOOD RADIATIONAL COOLING
CONDITIONS AS WINDS DROP OFF AND SKIES BECOME MOSTLY CLEAR...LOW
TEMPERATURES WELL DOWN INTO THE SINGLE DIGITS AND TEENS EXPECTED.
SUNDAY STARTS OUT CHILLY BUT OVERALL EXPECTED TO BE A QUIET DAY AS
SURFACE HIGH PULLS EAST BUT WITH SHORT WAVE RIDGING BUILDING IN
ALOFT. TEMPERATURES WARMING INTO THE 30S...GETTING BACK CLOSE TO
EARLY DECEMBER AVERAGES.
JPB
SUNDAY NIGHT THROUGH THURSDAY...WILL BE A FAIRLY ACTIVE PERIOD
ACROSS THE GREAT LAKES AND NORTHERN PORTIONS OF THE COUNTRY. AT
UPPER LEVELS...WEAK RIDGING OVER THE EASTERN SEABOARD EARLY MONDAY
WILL QUICKLY BE REPLACED BY A STRENGTHENING 500MB LOW DIGGING INTO
THE NORTHERN PLAINS...BEFORE BECOMING CENTERED OVER THE GREAT LAKES
BY WEDNESDAY. THE CORRESPONDING SFC PATTERN SHOWS A STORM SYSTEM
OVER THE UPPER MIDWEST EARLY MONDAY SWEEPING ACROSS THE GREAT LAKES
TUESDAY AS IT LIFTS TOWARD THE NORTH ATLANTIC. MILD TEMPERATURES
ALONG WITH A CHANCE OF MIXED RAIN AND SNOW ARE POSSIBLE EARLY MONDAY
AS 850MB TEMPS WARM ABOVE ZERO IN ADVANCE OF THE FRONTAL BOUNDARY. A
PERIOD OF LAKE INDUCED SNOW IS EXPECTED MONDAY NIGHT AND TUESDAY...A
RESULT OF MUCH COOLER AIR (850MB TEMPS DROP TO BTWN -12C AND -14C)
QUICKLY FILTERING BACK INTO THE REGION AS THE SYSTEM QUICKLY EXITS
EAST OF THE GREAT LAKES. LAKE INFLUENCES WEAKEN WEDNESDAY AS 850MB
TEMPS WARM ABOVE -4C IN ADVANCE OF A STORM SYSTEM MOVING OVER
CENTRAL CANADA. AN EXTENDED STRETCH OF MILD TEMPERATURES FOR THE
GREAT LAKES BEGINS THURSDAY...AS 850MB TEMPS WARM WELL ABOVE
FREEZING THURSDAY AND CONTINUES THROUGH NEXT WEEKEND AS A DEEP UPPER
TROUGH BUILD OVER THE WRN US WHILE UPPER RIDGING OVER THE PLAINS
BUILDS INTO THE GREAT LAKES.
SWR
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 640 PM EST THU DEC 4 2014
MID LEVEL OVERCAST EXPECTED TO CONTINUE ACROSS THE TAF
SITES THROUGH MUCH OF THE OVERNIGHT. LOW LEVEL MOISTURE EXPECTED TO
INCREASE FROM SOUTHWEST TO NORTHEAST DURING THE DAY FRIDAY...LIKELY
BRINING MVFR CIGS ALONG WITH IT. CONFIDENCE REMAINS LOW ON EXACT CIG
HEIGHTS AND TIMING OF DEEPER LOW LEVEL MOISTURE. POSSIBILITY OF SOME
FREEZING DRIZZLE EXPECTED TO OCCUR JUST OUTSIDE OF THIS TAF WINDOW.
LIGHT WINDS WILL REMAIN THROUGH THE FORECAST.
&&
.MARINE...
ISSUED AT 1128 PM EST THU DEC 4 2014
UPDATED
ISSUED SMALL CRAFT ADVISORIES FOR LAKE MICHIGAN AND WHITEFISH BAY
WHERE SOUTHERLY WINDS HAVE INCREASED FOR GUSTS NEAR OR AT 25 KTS.
THIS LIKELY TO LAST THROUGH THE NIGHT...ADVISORY WILL GO THROUGH
MID MORNING.
WINDS EXPECTED TO SWING AROUND TO A SOUTHERLY DIRECTION OVERNIGHT
INTO FRIDAY...WITH A TREND TOWARD DECREASING WINDS THROUGH FRIDAY
AFTERNOON AS GRADIENT WEAKENS AHEAD OF A COLD FRONT FORECAST TO
ARRIVE FRIDAY NIGHT. FRONTAL PASSAGE WILL RESULT IN WINDS BACKING
TO NORTH/NORTHWEST FRIDAY NIGHT...AND INCREASING SATURDAY MORNING
LIKELY TO SMALL CRAFT ADVISORY CRITERIA. WINDS WILL SLACK OFF AGAIN
SATURDAY NIGHT AS COLD HIGH PRESSURE BUILDS EAST ACROSS THE UPPER
LAKES.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LMZ341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LSZ321.
&&
UPDATE...SMD
SYNOPSIS...DML
SHORT TERM...SULLIVAN
LONG TERM...JPB
AVIATION...MSB
MARINE...JPBHazardous weather outlook, Dec 4, 4:16 PM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EST THU DEC 4 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-051115- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 416 PM EST THU DEC 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FREEZING DRIZZLE IS POSSIBLE FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. UNTREATED ROADS COULD BECOME SLICK AND HAZARDOUS IN SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.